Pseudocompact space

In mathematics, in the field of topology, a topological space is said to be pseudocompact if its image under any continuous function to R is bounded. Many authors include the requirement that the space be completely regular in the definition of pseudocompactness. Pseudocompact spaces were defined by Edwin Hewitt in 1948.

Pseudocompact topological groups

A relatively refined theory is available for pseudocompact topological groups. In particular, W. W. Comfort and Kenneth A. Ross proved that a product of pseudocompact topological groups is still pseudocompact (this might fail for arbitrary topological spaces).

Notes

  1. ↑ Rings of real-valued continuous functions, I, Trans. Amer. Math. Soc. 64 (1948), 45-99.
  2. ↑ See, for example, Mikhail Tkachenko, Topological Groups: Between Compactness and -boundedness, in Mirek Husek and Jan van Mill (eds.), Recent Progress in General Topology II, 2002 Elsevier Science B.V.
  3. ↑ Comfort, W. W. and Ross, K. A., Pseudocompactness and uniform continuity in topological groups, Pacific J. Math. 16, 483-496, 1966.

See also

References